Results 1 to 3 of 3
A bit of help please
  1. #1
    awolfsmom is offline New Member
    Join Date
    Aug 2011
    Posts
    1

    Default A bit of help please

    I've got a bit of a confusing timeline here but here it goes.

    I started taking pain killers about 4 and a half years ago when they were prescribed for my R.A. and after taking them for about a year and a half, with the amount increasing to about 7 to 9 (10 mg norco) a day. I finally told my doctor I wanted to stop taking the pain killers, knew I was addicted and taking them just to feel normal, etc. He put me on Subutex (1 8 mg pill a day). I took that for a year and then was switched to methadone when I found out I was having a baby. My doctor told me methadone was 'safer' to take during pregnancy. I was prescribed 3 10 mgs a day but after doing that for 1 day it was way too intense so I actually only took 1 a day for my pregnancy. After having my son I was put back on the Subutex. This time I was taking 4 mg a day, maybe, but most days it was more around 2. Now I moved to another state a few months ago and my Subutex prescription ran out. I was given a prescription of Vicodin to help me out while I wait for my new pain specialist appointment to come around to put me on the Subutex. Well after taking the Vicodin for almost 2 weeks I am only taking 1 pill a day, 1 and a half if my day is especially active because of my R.A. So I am taking 10 to 15 mgs a day. I have 5 pills left. Is this possible to just taper with the 5 I have left and then ask to get a prescription for something to help sleep and something to help malaise (two w/d symptoms I get worst of all) with getting a minimal amount of the other W/D symptoms? I just worry about taking care of my son, who is almost 2 now. I want to be off of pain killers for good and I have reasoned with myself that the w/d from Subutex freaking SUCKS compared to the w/d I have had from this Vicodin (I stopped taking them for 3 days to see how the w/d's would be and caved on the 3rd day because I felt absolutely zero energy to do anything and I felt so bad about not having energy to take care of my son).

    Thanks for any help anyone can offer!

  2. #2
    freaking out is offline New Member
    Join Date
    Sep 2011
    Posts
    6

    Red face

    I'm no one to give advice, but maybe you should talk to a doctor and tell him or her exactly what you told us. You could look online for a doctor with experience in addiction. From what I know, tapering yourself doesn't really work, because you need to change the way you THINK, not just how your body feels, or you'll be right back to using opiates again.

    Like I said, I'm NO doctor, but if you have "malaise" you might be depressed, and there is probably a lot more to your story. That's just my humble opinion. I'm told my doctor and my therapist which fortunately I have for free (long long story) that I'm an addict, and therapy is very hard at times, but I think it is important for any addict. I'm still struggling, but you can do it

    Good luck

  3. #3
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,520

    Default

    Hi and Welcome,

    My opinion is that 5 vics isn't going to be enough to do a proper taper. The good news is that the meth and subs are out of the picture. Try to keep it that way! Honestly, from the dose of vics you're taking your withdrawal ought to be short lived with the physical stuff. It's the mental part that is always a challenge no matter how much or what you're taking. Your energy will return pretty quickly, I bet. Part of addiction is the obsession with taking pills, no matter what they are. It just feels "right" to take something. After getting clean c/t after a pretty heavy usage of pretty strong stuff and once my physical ailments were gone, I found I was reaching for the Excedrin all the time. Sometimes for no reason except the need to take something. Took me a bit to recognize what I was doing. That habit was a whole lot easier to give up. I still take Excedrin but always think before reaching to be sure I really do have a headache or my back really is hurting. Otherwise, I sigh and recognize it for what it is. Addiction has so many aspects and the word "habit" relates to more than the "habit" to take an opiate. There is a ritual involved as well that becomes another habit. Can you just finish off those few vics and give it a good try? Take it one day at a time and you'll find you can get thru the day. Alot less overwhelming.

    Good luck. You can do this! If I can, then I promise anyone with determination can do it too! I'd share my daily schedule with you but comparisons do no good. Suffice it to say that being busy was one of my greatest allies. Idle hands, etc.

    Peace,

    Cat

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22